Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2006, 8:34 PM MDT for Weld County, Colorado. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 8:34 PM MDT (02:34 UTC)
- Expired
- May 25, 2006, 9:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:36 PM MDT | TSTM WND GST 0 | 12 S Briggsdale, CO | WIND GUSTS ESTIMATED TO 60 MPH |
| May 25, 8:36 PM MDT | TSTM WND GST 60 | 12 S Briggsdale, CO | WIND GUSTS ESTIMATED TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 260236
SVRBOU
COC123-260315-
/O.NEW.KBOU.SV.W.0020.060526T0234Z-060526T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
834 PM MDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 915 PM MDT
* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES NORTHWEST OF RIVERSIDE RESERVOIR...OR ABOUT 21 MILES EAST OF
GREELEY...MOVING NORTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERSIDE
RESERVOIR...KERSEY...GILL...GALETON...BRIGGSDALE AND BARNESVILLE.
THIS WARNING REPLACES THE EARLIER WARNING ISSUED FOR SOUTHWEST WELD
COUNTY AT 745 PM MDT.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4030 10460 4028 10416 4053 10415 4063 10402
4075 10414 4073 10458
$$
SWE1 follow-up statement
000
WWUS55 KBOU 260301
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
857 PM MDT THU MAY 25 2006
COC123-260315-
/O.CON.KBOU.SV.W.0020.000000T0000Z-060526T0315Z/
WELD CO-
857 PM MDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL WELD COUNTY...
AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 5 MILES EAST OF CORNISH...OR ABOUT 23 MILES EAST OF
GREELEY...MOVING NORTH AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERSIDE RESERVOIR...KERSEY...GILL...GALETON...BRIGGSDALE AND
BARNESVILLE.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT 12 MILES SOUTH OF
BRIGGSDALE AT 836 PM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4030 10460 4028 10416 4053 10415 4063 10402
4075 10414 4073 10458
$$
SWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:52 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 25, 3:52 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO HILIGHT... NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT THU MAY 25 2006 .SHORT TERM DISCUSSION...SATELLITE LOOPS SHOWING SOME MOISTURE MOVING NORTH INTO SOUTHERN SECTIONS OF CWA. RADAR INDICATING SOME ECHOES AT THE 3.5 DEGREE SCAN MOVING INTO SOUTHERN DOUGLAS COUNTY AT THIS TIME. LOOKS LIKE THE LOW POPS WARRANTED FOR SOUTHERN SECTIONS THIS EVENING. WILL HOLD OFF ON ADDING POPS ELSEWHERE FOR NOW...NOT SURE HOW FAR NORTH THE ACTIVITY WILL GO. A FEW STORMS COULD LINGER BEYOND MIDNIGHT OVER THE NORTHEAST PLAINS...AS LOW LEVEL JET OVER KANSAS EXPECTED TO INTENSIFY OVERNIGHT. LATEST NAM INCREASES SURFACE DEWPOINTS CONSIDERABLY OVERNIGHT ACROSS EASTERN PLAINS. THIS LOOKS A BIT OVERDONE GIVEN CURRENT CONDITIONS...UNLESS OUTFLOW FROM DEVELOPING STORMS OVER SOUTHEAST COLORADO ADVECTS LOW LEVEL MOISTURE IN THIS DIRECTION. ON FRIDAY...UPPER LEVEL RIDGE WILL SLIDE EAST AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. THIS WILL SHIFT THE WINDS ALOFT TO THE SOUTHWEST. MODELS INDICATE MORE IN THE WAY OF MID LEVEL MOISTURE ACROSS THE AREA BY AFTERNOON...WHICH LOOKS REASONABLE BASED ON WATER VAPOR LOOPS. THIS INCREASE IN MOISTURE WILL COMBINE WITH STEEP LAPSE RATES TO PRODUCE AFTERNOON STORMS ACROSS MUCH OF THE CWA. MODELS STILL HINT AT A WEAK DISTURBANCE MOVING ACROSS AREA...THOUGH ONLY WEAK ASCENT SHOWN ON DIV-Q VERTICAL VELOCITY PROGS. OVERALL COVERAGE LIMITED...BUT ENOUGH TO WARRANT A FIRE WEATHER WATCH FOR WIDELY SCATTERED DRY LIGHTNING FOR PORTIONS OF THE AREA BELOW 9000 FEET. MOUNTAINS AND SOME PLAINS ZONES NOT IN WATCH DUE TO FUELS NOT CRITICAL. TEMPERATURE AND THICKNESS PROGS INDICATE A COUPLE OF DEGREES WARMER THAN TODAYS READINGS. NO CHANGES TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...ONLY SLIGHT CHANGES TO THE FORECAST THIS TIME. MODELS HAVE TRENDED A BIT FURTHER NORTH WITH THE TROUGH COMING OVER THE RIDGE THIS WEEKEND. THIS WOULD TEND TOWARD A BIT WARMER AND DRIER. NEAR RECORD HEAT ON SATURDAY AND QUITE DRY AS MOISTURE WILL BE FLUSHED OUT. FIRE DANGER WILL OBVIOUSLY BE HIGH...LIGHTNING COVERAGE SHOULD BE LESS THAN FRIDAY...MAYBE ENOUGH WIND FOR A RED FLAG WARNING. MODEL TRENDS WOULD SUGGEST THAT UPPER LEVELS ARE LIKELY TO REMAIN WARM AND DRY THROUGH THIS PERIOD...WHILE LOW LEVELS COOL AND MOISTEN ON SUNDAY. COOLING WILL LIKELY RESULT IN STABILIZATION OVER THE PLAINS ON SUNDAY. NAM IS FASTER BRINGING LOW LEVEL COOLING EARLY IN THE DAY...ABOUT 12 HOURS FASTER THAN WHAT WE SAW YESTERDAY. WILL HEDGE ON THIS. PROBABLY NOT A LOT OF CHANGE IN THE MOUNTAINS...MAYBE A LITTLE MORE MOISTURE...THEN A BIT OF DRYING MONDAY. THE UPPER RIDGE WILL REBUILD MIDWEEK...COULD BE AN ACTIVE DAY OR TWO ON THE PLAINS IF TEMPERATURES REBOUND WHILE THE MOISTURE IS STILL IN PLACE. BY THURSDAY WE WILL LIKELY JUST BE HOT AND DRY. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FRIDAY 18Z TO 03Z...FIRE ZONES 214>216, 239>241, 245>247. && D-L/CMG
Hazardous weather outlook, May 25, 10:59 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT THU MAY 25 2006 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WARM AND MAINLY DRY PATTERN WILL BE OVER THE AREA THROUGH TONIGHT. SOME MID LEVEL MOISTURE COMBINED WITH AFTERNOON HEATING MAY PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS IN THE FOOTHILLS WEST AND SOUTHWEST OF DENVER AND OVER THE PALMER DIVIDE. THE STORMS WILL PRODUCE SOME WIND AND LIGHTNING BUT LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...BREEZY CONDITIONS ALONG WITH A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING COULD LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS OF NORTHEAST COLORADO ON FRIDAY AND SATURDAY. A WEAK SYSTEM PASSING TO THE WEST AND NORTH OF COLORADO WILL ALLOW FOR MORE SEASONAL TEMPERATURES. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 66 min |
| May 25, 9:13 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| May 26, 4:10 AM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 17 hr |
| May 26, 2:21 PM MDT | Tornado Warning | BOU | Elbert | 39 min |
| May 26, 3:00 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| May 26, 3:43 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.